Alert archive / Kansas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 151, NWS Wichita, KS

June 7, 2009Harper County, Kingman County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jun 7, 2009, 5:43 PM CDT for Harper County, Kingman County, Kansas. It was in force for 62 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 7, 2009, 5:43 PM CDT (22:43 UTC)
Expired
Jun 7, 2009, 6:45 PM CDT
In force
62 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

Counties Harper County, KS, Kingman County, KS

The radar

The Vance AFB radar (KVNX), 61 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 7, 6:13 PM CDTHAIL 0.52 Wsw Attica, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 7, 5:07 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 10.7 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2009-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 277 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2009-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
277 J/kg
Mixed-layer CIN
-666 J/kg
Mixed-layer LCL
2004 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 072243
SVRICT
KSC077-095-072345-
/O.NEW.KICT.SV.W.0151.090607T2243Z-090607T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
543 PM CDT SUN JUN 7 2009

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARPER COUNTY IN SOUTH CENTRAL KANSAS.
  SOUTHEASTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS.

* UNTIL 645 PM CDT.

* AT 543 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
  SIZE HAIL...AND DAMAGING WINDS OF 60 TO 75 MPH.  THIS STORM WAS
  LOCATED 6 MILES WEST OF ATTICA...OR 15 MILES EAST OF MEDICINE
  LODGE...AND MOVING NORTHEAST AT 40 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ANTHONY...ATTICA...BLUFF CITY...CORWIN...DANVILLE...FREEPORT...
  HARPER...NORWICH...RAGO...RUNNYMEDE...SPIVEY...WALDRON...CRYSTAL
  SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
MONDAY MORNING FOR SOUTHEASTERN KANSAS.

&&

LAT...LON 3737 9836 3738 9838 3762 9780 3700 9780
      3699 9834
TIME...MOT...LOC 2243Z 239DEG 40KT 3721 9833

$$

JAKUB
4 follow-up statements
000 
WWUS53 KICT 072258
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
558 PM CDT SUN JUN 7 2009

KSC077-095-072345-
/O.CON.KICT.SV.W.0151.000000T0000Z-090607T2345Z/
KINGMAN KS-HARPER KS-
558 PM CDT SUN JUN 7 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HARPER AND
SOUTHEASTERN KINGMAN COUNTIES UNTIL 645 PM CDT...

AT 557 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS OF 60 TO 75 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM SPIVEY TO 7 MILES WEST OF
CORWIN...MOVING NORTHEAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR WALDRON BY 605 PM CDT.
  NEAR ANTHONY BY 620 PM CDT.
  NEAR BLUFF CITY BY 625 PM CDT.
  NEAR NORWICH BY 630 PM CDT.

THESE DANGEROUS STORMS WILL ALSO AFFECT SPIVEY...RAGO...CORWIN...
CRYSTAL SPRINGS...RUNNYMEDE...FREEPORT AND DANVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3737 9836 3738 9838 3762 9780 3700 9780
      3699 9834
TIME...MOT...LOC 2258Z 236DEG 44KT 3742 9814 3705 9841

$$

HOWERTON
000 
WWUS53 KICT 072317
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
617 PM CDT SUN JUN 7 2009

KSC077-095-072345-
/O.CON.KICT.SV.W.0151.000000T0000Z-090607T2345Z/
KINGMAN KS-HARPER KS-
617 PM CDT SUN JUN 7 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HARPER AND
SOUTHEASTERN KINGMAN COUNTIES UNTIL 645 PM CDT...

AT 616 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS OF 60 TO 75 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM RAGO TO CORWIN...MOVING
NORTHEAST AT 55 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR ANTHONY BY 625 PM CDT.
  NEAR BLUFF CITY BY 630 PM CDT.
  NEAR NORWICH BY 640 PM CDT.

THESE DANGEROUS STORMS WILL ALSO AFFECT CRYSTAL SPRINGS...SPIVEY...
CORWIN...RAGO...RUNNYMEDE...FREEPORT AND DANVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3699 9834 3713 9834 3743 9825 3762 9780
      3700 9780
TIME...MOT...LOC 2317Z 235DEG 46KT 3740 9810 3712 9820

$$

HOWERTON
000 
WWUS53 KICT 072328
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
628 PM CDT SUN JUN 7 2009

KSC077-095-072345-
/O.CON.KICT.SV.W.0151.000000T0000Z-090607T2345Z/
KINGMAN KS-HARPER KS-
628 PM CDT SUN JUN 7 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HARPER AND
SOUTHEASTERN KINGMAN COUNTIES UNTIL 645 PM CDT...

AT 627 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS OF 60 TO 75 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM RAGO TO CRYSTAL SPRINGS TO
WALDRON...MOVING NORTHEAST AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR WALDRON BY 635 PM CDT.
  NEAR ANTHONY BY 645 PM CDT.

THESE DANGEROUS STORMS WILL ALSO AFFECT RAGO...CRYSTAL SPRINGS...
CORWIN...SPIVEY...RUNNYMEDE AND DANVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
MONDAY MORNING FOR SOUTHEASTERN KANSAS.

&&

LAT...LON 3699 9834 3713 9834 3743 9825 3762 9780
      3700 9780
TIME...MOT...LOC 2328Z 236DEG 31KT 3745 9806 3723 9809
          3702 9826

$$
000 
WWUS53 KICT 072335
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
635 PM CDT SUN JUN 7 2009

KSC077-095-072345-
/O.CON.KICT.SV.W.0151.000000T0000Z-090607T2345Z/
KINGMAN KS-HARPER KS-
635 PM CDT SUN JUN 7 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN HARPER
AND SOUTHEASTERN KINGMAN COUNTIES UNTIL 645 PM CDT...

AT 634 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS OF 60 TO 75 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES WEST OF NORWICH TO
HARPER TO 12 MILES SOUTHWEST OF ANTHONY...MOVING NORTHEAST AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR ANTHONY BY 645 PM CDT.

THESE DANGEROUS STORMS WILL ALSO AFFECT RUNNYMEDE AND DANVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
MONDAY MORNING FOR SOUTHEASTERN KANSAS.

&&

LAT...LON 3700 9784 3702 9827 3720 9812 3749 9806
      3762 9780 3722 9780 3700 9780
TIME...MOT...LOC 2335Z 236DEG 31KT 3748 9799 3726 9803
          3705 9820

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 5:29 PM CDT, 14 minutes earlier.

Area forecast discussion, Jun 7, 5:29 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
529 PM CDT SUN JUN 7 2009

.UPDATE...

MESOSCALE UPDATE FOR LATEST THOUGHTS AND FEATURES WE ARE WATCHING:

21 UTC SURFACE ANALYSIS AND RADAR SHOWED A COUPLE OF POTENTIALLY
SIGNIFICANT BOUNDARIES. RADAR SHOWED A FINE LINE ALONG DEEPEST
MOISTURE GRADIENT FROM NEAR EUREKA TO KWLD. IT IS MOVING
NORTHWEST AND COULD BE THE FOCUS FOR THE MORE SIGNIFICANT SURFACE
BASED CONVECTION LATER THIS EVENING. CURRENT THUNDERSTORMS FROM
KGBD TO NEAR P28 ARE ELEVATED AND LIKELY DUE TO A COMBO OF
CONVERGENCE ON DRYLINE AND AIR REACHING CONVECTIVE TEMPERATURES IN
WAKE OF DRYLINE. SEVERE/NEAR SEVERE MICROBURST WINDS ARE POSSIBLE IN
THE DRY AIR FROM THE ELEVATED STORMS...BUT ANTICIPATE A TRANSITION
TO A NEAR-SURFACE BASED STORMS IN THE NEXT COUPLE OF HOURS WITH
INCREASING THREAT FOR HAIL. STORMS SHOULD CONTINUE TO INCREASE
EARLY THIS EVENING AS LOW LEVEL JET INCREASES AND SHORTWAVE OVER
COLORADO APPROACHES. MAIN THREAT AREA THROUGH 9 PM APPEARS TO BE
ALONG/WEST OF I-35...WITH THREAT INCREASING EAST OF I-35 AFTER 9
PM. TORNADO THREAT IS THERE BUT SMALL. RELATIVELY HIGH LCL AND
RESULTANT LACK OF LOW LEVEL CONVECTIVE AVAILABLE POTENTIAL ENERGY
SUGGEST AUGMENTATION OF LOW LEVEL MOISTURE WILL BE REQUIRED. THAT
WILL BE DEPENDENT ON FAVORABLE STORM MOTION RELATIVE TO FORWARD
FLANK DOWNDRAFT AND/OR BOUNDARY TO MAKE THAT HAPPEN. -HOWERTON

&&

.PREV DISCUSSION... /ISSUED 342 PM CDT SUN JUN 7 2009/

DISCUSSION...

TONIGHT:

RATHER COMPLEX SCENERIO UNFOLDING. WEAK SHORTWAVE MOVING THROUGH
THE AREA AT THIS TIME. SUSPECT CONVECTION WILL BE SUPPRESSED IN ITS
WAKE...AND NOT SURE THAT IT WILL CONTAIN SUFFICIENT LIFT TO BREAK
THE STOUT CAP EVIDENT ON 1900 UTC TOP SOUNDING. BUT WILL MAINTAIN
MINIMAL CHANCES IN SOUTHEAST KS LATE THIS AFTERNOON GIVEN THE LOOK
OF THE CUMULUS FIELD. SUSPECT MAIN SHOW WILL DEVELOP MID EVENING
AS LIFT WITH MUCH MORE POTENT SHORTWAVE/SPEED MAXIMUM MOVES INTO
THE AREA. SUFFICIENT INSTABILITY/DYNAMICS TO SUPPORT SEVERE
THUNDERSTORMS. ANTICIPATING IN DECREASING ORDER OF THREATS...GOLFBALL
OR LARGER HAIL...DAMAGING WINDS AND AN ISOLATED TORNADO. TORNADO
THREAT WILL BE CONDITIONAL ON STORM MOVMENT RELATIVE TO FORWARD
FLANK DOWNDRAFT OR OTHER BOUNDARY TO LOWER LCL. THIS APPEARS LESS
LIKELY AND WILL NOT PLAY UP TORNADO THREAT. HOWEVER THIS COULD
EASILY CHANGE ON THE MESOSCALE SO THREAT BEARS CLOSE WATCHING.

MON-TUE:

OUTSIDE CHANCE THAT PROBABILITY OF PRECIPITATION COULD LINGER OVER
EXTREME SOUTHEAST KS IN THE MORNING...OTHERWISE THINGS SHOULD BE
RELATIVELY QUIET DURING THE DAY. HOWEVER BY MON NIGHT MOISTURE
MAY START TO SURGE BACK NORTH...SETTING STAGE FOR ANOTHER ROUND OF
STORMS. WHILE THERE IS CONSIDERABLE UNCERTAINTY...SHORT TERM
MODELS ARE SUGGEST 2000+ CAPES WITH GOOD MIDDLE LEVEL SHEAR WHICH
SUGGEST LARGE HAIL POTENTIAL. LONGER TERM MODELS ARE LESS
AGRESSIVE WITH MOISTURE RETURN...BUT DO SPORT A WARM FRONT MOVING
ACROSS THE FORECAST AREA DURING THE DAY. EITHER WAY...PROBABILITY
OF PRECIPITATION WARRANTED FOR TUE ACROSS THE ENTIRE AREA.

WED:

LESS CLEAR HOW THINGS WILL EVOLVE THIS PERIOD WITH A LOT DEPENDING
ON HOW FAR NORTH WARM FRONT GOES ON TUE. EUROPEAN CENTRE FOR MEDIUM
RANGE WEATHER FORECASTS MODEL/GLOBAL FORECAST SYSTEM MODEL SUGGEST
FRONT WILL PUSH BACK SOUTH ACROSS THE AREA ALTHOUGH DETAILS ARE
DIFFERENT. EITHER WAY...PROBABILITY OF PRECIPITATION WILL BE
REQUIRED AND BETTER CHANCES IN THE NE PART OF THE FORECAST AREA.

THU-SUN:

FORECAST RATHER PROBLEMATIC THROUGHOUT MOST OF THIS PERIOD...AS A
COUPLE OF WEAK WAVES IN MAINLY ZONAL FLOW WILL INTERACT WITH
RESIDUAL MOISTURE/LINGERING BOUNDARY SOMEWHERE ACROSS THE PLAINS.
THE MOST LIKELY ONE APPEARS TO TRAVERSE THE FORECAST AREA THU
DURING THE DAY...FOLLOWED BY BUILDING UPPER RIDGE ACROSS THE
PLAINS. UNFORTUNATELY CONSENSUS HAS RESULTED IN SMALL PROBABILITY
OF PRECIPITATION VIRTUALLY EVERY PERIOD...SO NOT MUCH WAY TO
SHADE FORECAST BASED ON CURRENT THINKING. WOULD HAVE PREFERRED TO
NIX PRECIPITATION ACROSS ALL BUT EXTREME SOUTHEAST KS ON THU NIGHT
AS EUROPEAN CENTRE FOR MEDIUM RANGE WEATHER FORECASTS MODEL
SUGGEST FRONT WILL EITHER BE NEAR OR SOUTH OF OK BORDER BY 0000
UTC FRI. DRY ON FRI STILL LOOKS TO BE ON TRACK. GIVEN BIAS OF
EUROPEAN CENTRE FOR MEDIUM RANGE WEATHER FORECASTS MODEL TO DEEPEN
LEE TROUGHING IN ZONAL FLOW...RETURN OF MOISTURE MAY BE A BIT
QUICK FOR SAT AND PROBABLY WOULD BE DRY SAT AS WELL WITH A BETTER
CHANCE SAT NIGHT ANTICIPATING SLOWER MOISTURE RETURN OVER THE
WESTERN SECTIONS. ALSO CANNOT RULE OUT HIGH PLAINS CONVECTION
LIMPING INTO WESTERN SECTIONS OVERNIGHT...BUT HARD PRESSED TO NAIL
DOWN TIMING/EXTENT OF THIS. -HOWERTON

AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
LINGERING POST-FRONTAL STRATUS SHOWING SOME SIGNS OF BURNING OFF
ON SRN EDGE IN CNTRL KS. WILL CONTINUE TO SHOW A TEMPORARY BREAK IN LOW
CLOUDS AT RSL THIS PM. FRONTAL BOUNDARY EXPECTED TO REMAIN STALLED
FROM SW THRU N-CNTRL KS THIS PM UNTIL MAIN WAVE COMES OUT OF CO/NM
TONIGHT. WIDELY SCATTERED TS EXPECTED TO DEVELOP NEAR TRIPLE POINT
AND STRONGEST CONVERGENCE IN CNTRL KS TOWARD 00Z-06Z TIME FRAME.
WILL INCLUDE VCTS AT RSL AND SLN SITES. BRUNT OF INCREASING
CONVECTIVE COVERAGE OVERNIGHT EXPECTED TO SHIFT INTO NERN KS AHEAD
OF SHORTWAVE TROF MOVING THRU. FURTHER SOUTH...CAP WILL EITHER
KEEP TS FROM FORMING OR MUCH MORE ISOLD IN COVERAGE. FRONT WILL
THEN SURGE SEWD ACROSS S-CNTRL/SERN KS LATE TONIGHT INTO MON
AM...WITH POST-FRONTAL STRATUS (MVFR/IFR) COMING IN BEHIND FRONT
FOR MUCH OF AREA.

JMC

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    66  83  65  83 /  20  10  30  30
HUTCHINSON      62  79  62  78 /  30  10  20  30
NEWTON          64  80  62  78 /  30  10  20  30
ELDORADO        67  82  62  81 /  30  10  20  30
WINFIELD-KWLD   70  86  67  87 /  20  10  30  20
RUSSELL         55  76  58  80 /  30  10  20  20
GREAT BEND      57  78  60  82 /  30  10  20  30
SALINA          62  78  61  79 /  40  10  10  30
MCPHERSON       62  79  62  78 /  30  10  20  30
COFFEYVILLE     69  90  67  87 /  20  20  30  20
CHANUTE         68  85  66  83 /  30  10  20  30
IOLA            67  83  63  81 /  30  10  20  30
PARSONS-KPPF    69  88  67  85 /  20  20  30  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 7, 4:26 PM CDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
426 PM CDT SUN JUN 7 2009

KSZ032-033-047>053-067>072-082-083-091>096-098>100-082130-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
426 PM CDT SUN JUN 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING AND INTO THE
OVERNIGHT HOURS. THE GREATEST THREAT AREA WILL BE ACROSS CENTRAL
KANSAS BETWEEN 6 PM AND MIDNIGHT...WHERE SUPERCELL TYPE STORMS
COULD PRODUCE UP TO BASEBALL SIZED HAIL AND WIND GUSTS TO 80 MPH.
AN ISOLATED TORNADO CANNOT BE RULED OUT. THE CHANCE FOR SEVERE
WEATHER WILL PUSH INTO THE FLINT HILLS AND SOUTHEAST KANSAS LATE
TONIGHT...WITH A CONTINUED THREAT FOR LARGE HAIL AND DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

LOW LEVEL MOISTURE WILL RAPIDLY RETURN TO THE AREA LATE MONDAY
NIGHT. STRONG OR SEVERE STORMS ARE EXPECTED TO DEVELOP AFTER
MIDNIGHT...WITH THE GREATEST THREAT CLOSER TO THE OKLAHOMA BORDER
IN SOUTHEAST KANSAS.

THE FRONT IS EXPECTED TO LINGER IN THE AREA THROUGH SATURDAY.
WITH PLENTY OF MOISTURE IN PLACE...THERE WILL BE MULTIPLE CHANCES
FOR STRONG STORMS THROUGH THIS ENTIRE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS POSSIBLE ACROSS CENTRAL KANSAS
BETWEEN 6 PM AND MIDNIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

JMC/HOWERTON

In the hours before

Special weather statement, Jun 7, 5:23 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
523 PM CDT SUN JUN 7 2009

KSZ091-072315-
HARPER-
523 PM CDT SUN JUN 7 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR HARPER COUNTY...

AT 523 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
NEAR HARDTNER...OR 23 MILES SOUTH OF MEDICINE LODGE...AND MOVING
NORTHEAST AT 35 MPH.

PEOPLE IN HARPER COUNTY...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. A WARNING MAY BE NEEDED IF THE STORMS MOVE INTO THE AREA. BE
READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS.

JAKUB

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 8:39 PM CDTSevere Thunderstorm WarningICTBarton, Russell57 min
Jun 7, 6:38 PM CDTSevere Thunderstorm WarningICTHarper, Kingman, Sedgwick, Sumner63 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.